MAUDE Adverse Event Report: SYNTHES GMBH TI LOW PROFILE NEURO SCREW SELF-DRILLING 4MM; BONE PLATE

SYNTHES GMBH TI LOW PROFILE NEURO SCREW SELF-DRILLING 4MM; BONE PLATE
Catalog Number 400.834
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that cranial-scr plusdrive ø1.6 self-drill l4 has broken at the shaft, near of the screw head and the cruci-form stripped, the broken surface was examined and there was no evidence of a material issue.Both fragments were received for evaluation.A dimensional inspection for the cranial-scr plusdrive ø1.6 self-drill l4 was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces during the attempt of implantation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of thecranial-scr plusdrive ø1.6 self-drill l4 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Screw breakage.It was reported that during the surgery, on (b)(6) 2024, when inserting the screw, the screw broke.All the pieces were removed from the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.Procedure was completed successfully with no surgical delay.This report is for one ti low profile neuro screw self-drilling 4mm this is report 1 of 1 for (b)(4).

Brand Name
TI LOW PROFILE NEURO SCREW SELF-DRILLING 4MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19632048
Report Number8030965-2024-08028
Device Sequence Number15303851
Product Code JEY
UDI-Device Identifier20887587045402
UDI-Public(01)20887587045402
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400.834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown